Pennsylvania, 2008

Winter Weather in Pennsylvania, March 31, 2008

March 31, 2008 · NWS PHI · 2 events in 2 counties and zones

Precipitation caused by a warm front approaching the region started as light sleet and light freezing rain over the higher terrain of the Poconos on the morning of the 31st. Temperaures rose above freezing by late that morning and all of the precipitation changed to plain rain.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Precipitation caused by a warm front approaching the region started as light sleet and light freezing rain over the higher terrain of the Poconos on the morning of the 31st. Temperaures rose above freezing by late that morning and all of the precipitation changed to plain rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 31, 2:46 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 31, 2:46 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EDT MON MAR 31 2008

.SYNOPSIS...
STRONG LOW PRESSURE MOVING BY TO THE WEST WILL PULL A WARM FRONT
THROUGH THE REGION TONIGHT AND THEN A COLD FRONT WILL FOLLOW TUESDAY
EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE AREA WEDNESDAY AND
THURSDAY. ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO MOVE BY TO THE
WEST FRIDAY, EVENTUALLY PULLING ANOTHER COLD FRONT THROUGH THE AREA
FRIDAY NIGHT, THEN HIGH PRESSURE WILL BUILD IN FOR NEXT WEEKEND.

&&

.NEAR TERM /TODAY THROUGH 6 PM/...
A 330 AM, RADAR AND OBSERVATIONS SHOWS SOME SCATTERED SHOWERS OVER
DE THAT WERE HEADED OUT OVER THE OCEAN, BUT SCATTERED SHOWERS WERE
ALSO HEADED NE FROM SE VA. IN ADDITION TO THIS, THERE WAS A LARGER
AND MORE WIDESPREAD AREA OF RAIN THAT WAS HEADING EAST THROUGH
CENTRAL PA WITH LITTLE LITTLE RAIN TO THE S OF THE PA BORDER.

THE RAIN IN PA WILL CONTINUE TO SPREAD TO THE E AND NE THIS
MORNING. IT WAS ASSOCIATED WITH WAA AND AN ORGANIZED AREA OF
ISENTROPIC LIFT. THIS MEANS PCPN IS LIKELY ACROSS MOST AREAS TO
THE N OF PHL. HOWEVER, TEMPS WERE BELOW FREEZING IN PARTS OF THE
POCONOS AND NW NJ AND DEWPOINTS WERE STARTING IN THE TEENS /THERE
WERE AS LOW AS ZERO AT MPO EARLIER IN THE NIGHT/. AS THE RAIN
SPREADS INTO THE POCONOS AND NW NJ, SOUNDINGS INDICATE THAT SOME
WET SNOW AND SLEET ARE POSSIBLE ALONG WITH FREEZING RAIN DUE TO
THE SUBFREEZING TEMPS. THESE TEMPS LOOK LIKE THEY WILL HOLD INTO
THE MORNING AS PCPN MOVES IN AS SOME OF THE WAA IS COUNTERBALANCED
BY EVAPORATIONAL COOLING. BY LATE MORNING, TEMPS THROUGHOUT THE
AREA SHOULD BE ABOVE FREEZING AS THERE IS TOO MUCH WARMTH HEADED
THIS WAY TO KEEP TEMPS COLD.

FROM PHL SOUTH AND EAST, THE ISENTROPIC LIFT IS WEAKER AND THE
BEST LOW LEVEL CONVERGENCE IS ALSO TO THE N/W. HOWEVER, THERE WERE
SCATTERED SHOWERS HEADED NE FROM SE VA. THEY LOOK TO BE ASSOCIATED
WITH A WEAK SHORT WAVE ALOFT. ADDITIONAL SHORT WAVES ARE FCST
THROUGH THE DAY SO I HAVE CHC POPS EVEN IN THE SOUTHERN AREAS
WHERE THE DYNAMICS DONT APPEAR AS STRONG AS FARTHER NORTH.

HIGH TEMPS IN THE 40S NORTH TO LOW 50S SOUTH LOOK REASONABLE WITH
A CHILLY OCEAN FETCH KEEPING THE COAST CHILLY AS WELL. THE WINDS
SHOULD SHIFT TO MORE SOUTHERLY THIS AFTN BUT EVEN A S WIND SHOULD
KEEP THE COAST CHILLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
A WARM FRONT WILL MOVE NORTH THROUGH THE AREA TONIGHT, BUT ITS
FULL EFFECTS WONT BE FELT UNTIL TUESDAY WHEN TEMPS SHOULD REACH
60 MOST AREAS. THE COAST WILL STILL BE CHILLY WITH HIGHS IN THE
50S. MODEL POPS ARE QUITE HIGH FOR TONIGHT AND TUESDAY, HOWEVER,
ONCE THE WARM SECTION MOVES IN FROM THE SOUTH, WE WILL NEED SOME
TRIGGERS FOR RAIN/RAIN SHOWERS TO DEVELOP. I DONT HAVE MUCH
CONFIDENCE IN THE SHORTWAVES FCST BY THE GFS OR THE NAM DUE TO THE
FAST FLOW ALOFT. BUT WITH SOME LIFT PROVIDED BY LINGERING SHALLOW
COOL AIR, THERE SHOULD BE SOME SHOWERS AROUND THE AREA. FOR NOW, I
WENT WITH LIKELY POPS N AND CHC SOUTH, BUT THAT COULD CHANGE ONCE
WE SEE THE PATTERN EVOLVE LATER TODAY.

ON TUESDAY, I STILL HAVE MOSTLY CLOUDY SKIES FCST WITH CHANCE OF
SHOWERS IN THE MORNING. EVEN SO, I WOULD NOT BE SURPRISED TO SEE
THE CLOUDS BREAK AROUND MIDDAY. THEN IN THE AFTN, A COLD FRONT
WILL APPROACH FROM THE WEST CAUSING AN AREA OF CONVERGENCE AHEAD
OF IT. THIS SHOULD SPAWN SHOWERS AND SCATTERED TSTMS IN THE AFTN
AND EVENING. FURTHERMORE, SINCE WINDS ALOFT AT 925 AND 850 MB ARE
OVER 50 KTS, IF TSTMS TO FORM, STRONG WIND GUSTS COULD MIX DOWN
WITH ANY TSTMS.

COOLER DRIER AIR SHOULD RETURN WITH HIGH PRESSURE LATE TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SINCE YESTERDAY, THERE HAS BEEN FAIRLY GOOD CONTINUITY AND AGREEMENT
BETWEEN THE GFS AND THE ECMWF IN HANDLING THE LONG TERM PORTION OF
THE FORECAST.  FOR THE SECOND HALF OF THE NEW WEEK THERE SHOULD
CONTINUE TO BE A FAIRLY PROGRESSIVE UPPER PATTERN, WITH AN UPPER
RIDGE BUILDING OVER THE WEST AND A TROUGH DIGGING OVER THE EAST FOR
NEXT WEEKEND.

SURFACE HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE WEST AND IT
SHOULD PASS OVERHEAD EARLY ON THURSDAY.  WEVE INCLUDED CHANCE OR
SLIGHT CHANCE POPS FOR LATE THURSDAY AS THE RETURN FLOW ON THE BACK
SIDE OF THE HIGH BECOMES ESTABLISHED.

LOW PRESSURE FROM THE SOUTHWEST IS FORECAST TO MOVE UP THE OHIO
RIVER VALLEY ON THURSDAY NIGHT, ACROSS THE EASTERN GREAT LAKES AND
NEW YORK STATE ON FRIDAY, AND ACROSS NEW ENGLAND ON FRIDAY NIGHT.
THE LOW IS EXPECTED TO PULL A WARM FRONT THROUGH OUR REGION ON
FRIDAY WITH A COLD FRONT FOLLOWING ON FRIDAY NIGHT.  WERE EXPECTING
A GOOD CHANCE OF RAIN FOR THURSDAY NIGHT AND FRIDAY WITH THE WARM
FRONT.  THERE IS THE STILL THE POSSIBILITY OF SOME FREEZING RAIN
FROM LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING IN THE POCONOS
AND IN EXTREME NORTHERN NEW JERSEY AS SOME COLD AIR MAY LINGER THERE
AROUND THE ONSET OF THE PRECIP EVENT.

AS THE COLD FRONT NEARS, AND AFTER IT PASSES ON FRIDAY NIGHT, THE
CHANCE FOR RAIN WILL BEGIN TO DIMINISH A BIT.  HOWEVER, THERE DOES
NOT APPEAR TO BE A STRONG PUSH OF DRY AIR BEHIND THE FRONT.  AS A
RESULT, THERE COULD BE SOME LINGERING MOISTURE INTO SATURDAY, SO
WEVE KEPT EITHER CHANCE OR SLIGHT CHANCE POPS FOR SHOWERS DURING
THAT PERIOD.

HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE WEST FOR SUNDAY.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE WARM FRONT WAS DRAWING NEARER TO THE AREA DURING THE EARLY
MORNING HOURS, HOWEVER SOME LIGHT SHOWERS WERE DIMINISHING IN AREAL
COVERAGE AND INTENSITY AS THEY APPROACHED THE CENTRAL TAF SITES.
ADDITIONAL AND STRONGER SHOWERS WILL MOVE IN FROM CENTRAL
PENNSYLVANIA LATER THIS MORNING. VFR STRATOCUMULUS CEILINGS SHOULD
LOWER DURING THE DAY TO MARGINAL VFR, AND THEN TO IFR IN THE
POST-WARM FRONTAL ENVIRONMENT BY LATE AFTERNOON. LOW IFR CONDITIONS
MAY EVEN DEVELOP EARLY TONIGHT, ESPECIALLY IF ANY DRIZZLE DEVELOPS,
AND CONTINUE OVERNIGHT. THERE SHOULD ALSO BE SCATTERED TO NUMEROUS
SHOWERS AROUND TONIGHT. EAST TO SOUTHEAST WINDS ARE FORECAST TO VEER
TO SOUTHERLY BY LATE MORNING, AND PERHAPS EVEN A BIT MORE TO THE
SOUTH-SOUTHWEST LATE THIS AFTERNOON OR EARLY TONIGHT.

BEYOND THE TAF PERIOD, LOW PRESSURE IS EXPECTED TO MOVE INTO CANADA
TUESDAY, AND ITS ATTENDANT COLD FRONT WILL CROSS THE REGION LATE
TUESDAY OR EARLY TUESDAY NIGHT, TOUCHING OFF A ROUND OF SHOWERS AND
ISOLATED THUNDERSTORMS, WITH A LIKELIHOOD OF CEILING AND VISIBILITY
RESTRICTIONS. HIGH PRESSURE IS FORECAST TO RETURN WEDNESDAY INTO
THURSDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY WILL BE CONTINUED FOR THE SOUTHERN OCEAN
WATERS TO START OFF THE MORNING MARINE ISSUANCE AS SEAS ARE STILL 5
FEET AT THE OFFSHORE BUOY 44009. WAVEWATCH DECREASES SEAS FOR A
WHILE TODAY BEFORE INCREASING THEM IN THE POST-WARM FRONTAL
ENVIRONMENT LATER THIS AFTERNOON, BUT AS SEAS ARE EXPECTED TO
CONTINUE TO BE IN THE 3 TO 5 FOOT RANGE, THE ADVISORY SEEMS
WARRANTED AT THIS TIME FOR THE SOUTHERN OCEAN WATERS. THEN, WITH
WINDS AND SEAS INCREASING A BIT LATER THIS AFTERNOON, THE ADVISORY
WILL BE EXTENDED TO THE NORTHERN OCEAN MARINE ZONES BY LATE
AFTERNOON (20Z, AND MAINLY FOR SEAS AT FIRST) AND WILL CONTINUE
UNTIL 22Z TUESDAY. DUE TO STABILITY CONSIDERATIONS, WINDS MAY TAKE
LONGER TO INCREASE ON DELAWARE BAY, ESPECIALLY THE UPPER BAY, SO
THEY WILL BE ADDED IN TO THE ADVISORY IN PIECEMEAL FASHION, STARTING
AT 04Z TUESDAY FOR THE LOWER BAY AND 12Z FOR THE UPPER BAY.
POST-COLD FRONTAL NORTHWEST WINDS WILL BE BLUSTERY LATE TUESDAY
NIGHT INTO WEDNESDAY, BUT WILL DROP OFF LATER WEDNESDAY AND ALLOW
CONDITIONS TO DROP BELOW ADVISORY CRITERIA AS HIGH PRESSURE MOVES
BACK IN. THE HIGH WILL INFLUENCE OUR WEATHER THROUGH THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     PAZ054-055.
NJ...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EDT
     TUESDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT TUESDAY FOR ANZ430.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY
     FOR ANZ431.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...IOVINO
AVIATION.../
MARINE.../
Hazardous weather outlook, Mar 31, 2:27 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EDT MON MAR 31 2008

NJZ001-PAZ054-055-010730-
SUSSEX-CARBON-MONROE-
327 AM EDT MON MAR 31 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ060>062-010730-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
327 AM EDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

RAIN COULD BE MIXED WITH SOME SLEET THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ067>071-010730-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
327 AM EDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-010730-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 AM EDT MON MAR 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-010730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
327 AM EDT MON MAR 31 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-010730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
327 AM EDT MON MAR 31 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-010730-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
327 AM EDT MON MAR 31 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND IF THEY FORM THEY COULD BE
ACCOMPANIED BY STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RNS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
March 31, 7:00 AM EST to 10:00 AM EST
Where
Carbon forecast zone
Reported by
ASOS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
March 31, 7:00 AM EST to 10:00 AM EST
Where
Monroe forecast zone
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78992, 78993.